Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$C^1$ Connecting Lemmas

Authors: Lan Wen and Zhihong Xia
Journal: Trans. Amer. Math. Soc. 352 (2000), 5213-5230
MSC (2000): Primary 37Cxx, 37Dxx
Published electronically: July 18, 2000
MathSciNet review: 1694382
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Like the closing lemma, the connecting lemma is of fundamental importance in dynamical systems. Hayashi recently proved the $C^1$ connecting lemma for stable and unstable manifolds of a hyperbolic invariant set. In this paper, we prove several very general $C^1$ connecting lemmas. We simplify Hayashi's proof and extend the results to more general cases.

References [Enhancements On Off] (What's this?)

  • 1. S. Hayashi, Connecting invariant manifolds and the solution of the $C^1$-stability and $\Omega$-stability conjectures for flows, Ann. of Math. (2) 145 (1997), 81-137. MR 98b:58096
  • 2. S. T. Liao, An extension of the $C^1$ closing lemma, Acta Sci. Natur. Univ. Pekinensis, 1979, No. 2, 1-41. (Chinese) MR 81m:58066
  • 3. S. T. Liao, On the perturbations of stable manifolds, J. Sys. Sci. & Math. Scis., 8(1988), 193-213 & 289-314. (Chinese) MR 90b:58218
  • 4. J. Mai, A simpler proof of $C^1$ closing lemma, Scientia Sinica, 10 (1986), 1021-1031. MR 88m:58168
  • 5. R. Mañé, On the creation of homoclinic points, Publ. Math. IHES, 66(1988), 139-159. MR 89e:58089
  • 6. F. Oliveira, On the generic existence of homoclinic points, Ergod. Th. and Dynam. Sys., 7(1987), 567-595. MR 89j:58104
  • 7. D. Pixton, Planar homoclinic points, J. Diff. Eq., 44(1982), 365-382. MR 83h:58077
  • 8. C. Pugh, The closing lemma, Amer. J. Math., 89(1967), 956-1009. MR 37:2256
  • 9. C. Pugh, Against the $C^2$ closing lemma, Journal of Differential Equations, 17(1975), 435-443. MR 51:4321
  • 10. C. Pugh, The $C^1$ connecting lemma, Journal of Dynamics and Differential Equations, 4(1992), 545-553. MR 93i:58091
  • 11. C. Pugh & C. Robinson, The $C^1$ closing lemma, including Hamiltonians, Ergod. Th. & Dynam. Sys., 3(1983), 261-313. MR 85m:58106
  • 12. C. Robinson, Closing stable and unstable manifolds on the two-sphere, Proc. Amer. Math. Soc., 41(1973), 299-303. MR 47:9674
  • 13. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73(1967), 747-817. MR 37:3598
  • 14. L. Wen, The $C^1$ closing lemma for non-singular endomorphisms, Ergod. Th. & Dynam. Sys., 11(1991), 393-412. MR 92k:58146
  • 15. F. Takens, Homoclinic points in conservative systems, Invent. Math. 18(1972), 267-292. MR 48:9768
  • 16. Z. Xia, Homoclilic points in symplectic and volume-preserving diffeomorphisms, Communications in Math. Phys. 177(1996), 435-449. MR 97d:58154

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37Cxx, 37Dxx

Retrieve articles in all journals with MSC (2000): 37Cxx, 37Dxx

Additional Information

Lan Wen
Affiliation: Department of Mathematics, Peking University, Beijing, 100871, China

Zhihong Xia
Affiliation: Department of Mathematics, Northwestern University, Evanston, Illinois 60208

Received by editor(s): January 24, 1997
Received by editor(s) in revised form: April 13, 1998
Published electronically: July 18, 2000
Additional Notes: Both authors are supported in part by National Science Foundation and the Chinese Natural Science Foundation.
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society